On the origin of fractional Shapiro steps in systems of Josephson junctions with few degrees of freedom

A. Valizadeh, M. R. Kolahchi, J. P. Straley

Research output: Contribution to journalArticlepeer-review

11 Scopus citations

Abstract

We investigate the origin of fractional Shapiro steps in arrays consisting of a few overdamped Josephson junctions. We show that when the symmetry reduces the equations to that of a single junction equation, only integer steps appear. Otherwise, fractional steps will appear when the evolution equations contain second (or higher) order derivatives or non-sinusoidal terms. We make a point of distinguishing the last two possibilities in the generation of the fractional steps.

Original languageEnglish
Pages (from-to)407-416
Number of pages10
JournalJournal of Nonlinear Mathematical Physics
Volume15
Issue numberSUPPL.3
DOIs
StatePublished - Oct 2008

Bibliographical note

Funding Information:
Acknowledgments. A V and M R K wish to thank the organizers of the NEEDS conference for their hospitality, and IASBS for a grant that made their trip possible. A V also acknowledges the grant he received from NEEDS.

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics

Fingerprint

Dive into the research topics of 'On the origin of fractional Shapiro steps in systems of Josephson junctions with few degrees of freedom'. Together they form a unique fingerprint.

Cite this